Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 41, NWS Austin/San Antonio, TX

March 19, 2005Lavaca County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 19, 2005, 8:28 PM CST for Lavaca County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 19, 2005, 8:28 PM CST (02:28 UTC)
Expired
Mar 19, 2005, 9:30 PM CST
In force
62 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Lavaca County, TX

The radar

The Austin/San Antonio radar (KEWX), 117 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 19, 5:00 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2005-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1536 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2005-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1536 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
714 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 200228
SVREWX
TXC285-200330-
/O.NEW.KEWX.SV.W.0041.050320T0228Z-050320T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
828 PM CST SAT MAR 19 2005

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  LAVACA

* UNTIL 930 PM CST

* AT 826 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HALLETTSVILLE...AND MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE SUBLIME.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2952 9708 2934 9708 2928 9652 2955 9651

$$
2 follow-up statements
000 
WWUS54 KEWX 200243
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
843 PM CST SAT MAR 19 2005

TXC285-200330-
/O.CON.KEWX.SV.W.0041.000000T0000Z-050320T0330Z/
LAVACA TX-
843 PM CST SAT MAR 19 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM CST FOR
LAVACA COUNTY...

AT 839 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR HALLETTSVILLE...MOVING EAST AT 15
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE SUBLIME.

LAT...LON 2952 9708 2934 9708 2928 9652 2955 9651

$$
000 
WWUS54 KEWX 200321
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
921 PM CST SAT MAR 19 2005

TXC285-200330-
/O.CON.KEWX.SV.W.0041.000000T0000Z-050320T0330Z/
LAVACA TX-
921 PM CST SAT MAR 19 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM CST FOR
LAVACA COUNTY...

AT 917 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED 11 MILES SOUTH
OF SUBLIME...OR ABOUT 14 MILES SOUTHEAST OF HALLETTSVILLE...MOVING
EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2952 9708 2934 9708 2928 9652 2955 9651

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 3:25 PM CST, 5 hours 3 minutes earlier.

Area forecast discussion, Mar 19, 3:25 PM CST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
325 PM CST SAT MAR 19 2005

.DISCUSSION...
STRONG CONVECTION CONTINUING TO DEVELOP THIS AFTN ALONG A WEAK BUT SIGNIFICANT
E-W FRONTAL BOUNDARY ACROSS THE HILL COUNTRY WITH A FAIRLY VIGOROUS S/W PUNCHING
INTO WEST TEXAS.  ALSO SEEING SCT CONVECTION FIRING IN THE JUICY AMS OVER THE
COASTAL PLAINS TO OUR SOUTH WHICH WILL BE FEEDING INTO THE ERN CWA THIS EVENING
WHERE THE FRONTAL BOUNDARY WILL BE.  THIS WILL LIKELY RESULT IN A MORE ORGANIZED
MCS OVER THE ERN COUNTIES THIS EVENING THEN EXITING TO THE EAST WITH THE UPPER
S/W TROF BY MIDNIGHT.  STILL LOOKS TO BE A PRIMARY THREAT OF LARGE HAIL...AND
PSBL DAMAGING WINDS...HOWEVER ANVIL BLOW OFF HAS SLOWED THE AFTN HEATING OVER
THE NE COUNTIES.  THERE COULD ALSO BE LOCALIZED HEAVY RAIN AMOUNTS THRU THE
EVENING HOURS AS THE DEVELOPING MCS ENCOUNTERS BETTER INFLOW OVER THE EASTERN
THIRD OF THE CWA AND WILL POST A SHORT DURATION FFA THRU MIDNIGHT.

OTHERWISE A FAST ZONAL FLOW TO PREVAIL WITH FORECAST MOSTLY DRY...HOWEVER
A S/W SKIRTING JUST TO THE NORTH MONDAY WILL REQUIRE SOME LOW POPS IN THE
NORTHEAST COUNTIES.  A DEVELOPING LONG WAVE TROF TO OUR WEST LATE IN THE
WEEK WILL RESULT IN DEEPER GULF MOISTURE AND THE NEED FOR SLGT CHC/CHC POPS
WEST/EAST ACROSS THE CWA FOR LATE FRIDAY/SATURDAY...CLEARING SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              56  77  60  79 /  60  10  10  10
AUSTIN BERGSTROM INTL AIRPORT  51  81  57  79 /  60  10  10  10
DEL RIO INTL AIRPORT           56  86  57  84 /  10  10  10   0
SAN ANTONIO INTL AIRPORT       57  80  60  81 /  50  10  10   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
TX...SEVERE THUNDERSTORM WATCH 053 UNTIL 03Z AND FLASH FLOOD WATCH EASTERN CWA
THRU 06Z.

&&

01/11
Hazardous weather outlook, Mar 19, 5:15 AM CST, 15 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
515 AM CST SAT MAR 19 2005

TXZ171>173-183>194-202>209-217>225-228-201100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
515 AM CST SAT MAR 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND EAST OF A
CAMPBELLTON TO SAN ANTONIO TO BURNET LINE THIS AFTERNOON AND EVENING.
SOME OF THE STORMS COULD BE SEVERE MAINLY ALONG AND EAST OF A KARNES
CITY TO GONZALES TO LEXINGTON LINE. LARGE HAIL AND DAMAGING WINDS
WILL BE THE PRIMARY THREATS WITH LOCALLY HEAVY DOWNPOURS A SECONDARY
THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG AND EAST OF A
HALLETTSVILLE TO BASTROP TO LEXINGTON LINE MONDAY AND THEN ALONG
AND EAST OF A CAMPBELLTON TO HONDO TO HARPER LINE FRIDAY AFTERNOON
AND EVENING. SOME OF THE STORMS COULD BE STRONG.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Mar 19, 6:10 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
610 PM CST SAT MAR 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             SAN MARCOS              29.88N 97.93W
03/19/2005  1.00 INCH        HAYS               TX   TRAINED SPOTTER

0510 PM     HAIL             HUTTO                   30.55N 97.54W
03/19/2005  1.00 INCH        WILLIAMSON         TX   PUBLIC

            COUNTY ROAD 109 AND 110 NEAR HUTTO.

&&

DC
Local storm report, Mar 19, 6:23 PM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
623 PM CST SAT MAR 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             BASTROP                 30.11N 97.31W
03/19/2005  1.75 INCH        BASTROP            TX   LAW ENFORCEMENT

            ALUM CREEK ROAD.

&&

DC
Local storm report, Mar 19, 7:10 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
710 PM CST SAT MAR 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             AUSTIN                  30.31N 97.75W
03/19/2005  0.75 INCH        TRAVIS             TX   TRAINED SPOTTER

            HIGHWAY 183 AND BOLM ROAD.

0500 PM     FLASH FLOOD      AUSTIN                  30.31N 97.75W
03/19/2005                   TRAVIS             TX   TRAINED SPOTTER

            HIGHWAY 183 AND BOLM ROAD. RAPIDLY FLOWING WATER ACROSS
            LOW WATER CROSSINGS.

&&

DC
Local storm report, Mar 19, 7:50 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
750 PM CST SAT MAR 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             SAN ANTONIO             29.46N 98.51W
03/19/2005  1.00 INCH        BEXAR              TX   OTHER FEDERAL

            KELLY WEATHER OBSERVER.

&&

DC
Local storm report, Mar 19, 7:54 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR HAIL TIME
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
754 PM CST SAT MAR 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             SAN ANTONIO             29.46N 98.51W
03/19/2005  1.00 INCH        BEXAR              TX   OTHER FEDERAL

            KELLY WEATHER OBSERVER.

DC
Local storm report, Mar 19, 8:03 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
803 PM CST SAT MAR 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     HAIL             2 S MOULTON             29.54N 97.15W
03/19/2005  1.75 INCH        LAVACA             TX   PUBLIC

&&

DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 6:01 PM CSTSevere Thunderstorm WarningEWXLee44 min
Mar 19, 7:01 PM CSTSevere Thunderstorm WarningEWXWilson59 min
Mar 19, 7:06 PM CSTSevere Thunderstorm WarningEWXBexar54 min
Mar 19, 7:27 PM CSTFlash Flood WarningEWXGonzales3 hr
Mar 19, 7:37 PM CSTSevere Thunderstorm WarningEWXLavaca53 min
Mar 19, 7:41 PM CSTSevere Thunderstorm WarningEWXKarnes64 min
Mar 19, 7:52 PM CSTFlash Flood WarningEWXDeWitt, Karnes, Lavaca3 hr
Mar 19, 8:45 PM CSTSevere Thunderstorm WarningEWXDeWitt60 min
Mar 19, 9:31 PM CSTSevere Thunderstorm WarningEWXLavaca29 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.